MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1808071
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Embolism/Embolus (4438); Thrombosis/Thrombus (4440); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No medical records were provided for review.Therefore, the investigation is inconclusive for the reported infection, thrombosis and fibrin formation issue as no objective evidence was provided for review.Furthermore the clinical condition alleged in the reported event cannot be confirmed.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that sometime post a port placement, the patient was allegedly developed with unspecified infection, thrombosis and fibrin sheath formation was noted.However, the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.The medical records allege that after the removal of a previous port that experienced migration, infection, fibrin sheath, and dysfunction, and after six years, acute embolism and thrombosis of right internal jugular vein was observed, and removal of tunneled central venous catheter was performed after the patient completed chemotherapy.The port and catheter were removed from the vein and subcutaneous tissue.The wound was closed.The patient tolerated the procedure well.Therefore, it can be confirmed that the patient experienced thrombosis and embolism.Based on the thorough complaint investigation and evaluation of the reported event, a causal relationship between the devices and thrombosis/embolism could not be established.However, it is possible that the patients¿ physical condition aside from the ports implanted may have contributed to the reported events, such as existing inflammation/phlebitis or sensitivities.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, d4 (unique identifier (udi) #), h6 (method) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the litigation process that approximately five years, three months and thirteen days post port placement, the patient allegedly developed acute embolism and thrombosis of right internal jugular vein.The device was removed from the patient.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.The medical records allege that, right internal jugular powerport placement was planned.One month later, right upper extremity venous doppler ultrasound was performed for upper extremity pain and swelling.Chest port catheter was visualized with nonocclusive thrombus adjacent to the catheter.Catheter associated thrombus within the right internal jugular vein was noted.Again, a month later, port-a-cath dysfunction was noted.The port-a-cath catheter had retracted and had nearly pulled out of the vein with the tip of the catheter present at the junction of the right internal jugular vein and right subclavian vein.Fibrin sheath formation prevented aspiration of blood from the catheter.After 15 days, removal of chest port and placement of new port was planned.After six years, acute embolism and thrombosis of right internal jugular vein was observed, and removal of tunneled central venous catheter was performed after the patient completed chemotherapy.The port and catheter were removed from the vein and subcutaneous tissue.The wound was closed.The patient tolerated the procedure well.Therefore, it can be confirmed that the patient experienced thrombosis and embolism.However, the relationship to the port is unknown.Furthermore, the clinical condition alleged in the complaint cannot be confirmed.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, component, method, result).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.The medical records allege that after the removal of a previous port that experienced migration, infection, fibrin sheath, and dysfunction, and after six years, acute embolism and thrombosis of right internal jugular vein was observed and removal of tunneled central venous catheter was performed after the patient completed chemotherapy.The port and catheter were removed from the vein and subcutaneous tissue.The wound was closed.The patient tolerated the procedure well.Therefore, it can be confirmed that the patient experienced thrombosis and embolism.However, the relationship to the port is unknown.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (result) section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
POWERPORT M.R.I. IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 8F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22173722
Report Number3006260740-2025-03732
Device Sequence Number9200007
Product Code LJT
UDI-Device Identifier00801741027086
UDI-Public(01)00801741027086(11)180915(17)200131(10)RECV1298
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue Number1808071
Device Lot NumberRECV1298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/01/2025
07/04/2025
07/11/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/03/2025
07/07/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/15/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale